MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X50MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X50MM S; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 186760450S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
This pc is related to (b)(4) which reports the second surgery performed 1 year after the initial surgery.This pc reports the cement leakage and difficulty in the final fastening happened in the second surgery.It was reported that this was a posterior lumbar interbody fusion (l3-4) performed with viper prime screws on an unknown date about 1 year ago from (b)(6) 2024.After the surgery, on (b)(6) 2024, the second surgery was performed to add xlif to l2-3 and l4-5, and to remove l3-4 screws and fix l2-5.The cause of the second surgery is unknown.In the surgery, viper prime fenestrated screws were inserted in l2-5.The cement was injected into l2, l4, and l5 (no concerns about the anchorage of l3).The injection began about 11 minutes after cement mixing.Viscosity was adequate.Cement was injected in the order of l4, l5, and l2.The lateral xray did not clearly show cementation at the time of l4 injection.At the surgeon's discretion, 1.5 ml was injected bilaterally.During l5 injection, the state of the cement could be seen through xray.One ml was injected on each side.In l2, cement was injected 0.4 ml on the left side and 0.8 ml on the right side as some efficacy was felt on the screw.After cementing, cement could not be seen in the vertebral body of l4 when checked in the frontal xray; l2 and l5 were found to be adequate.When l4 was checked carefully from the front, a black shadow near the screw head was confirmed.The cement was not present in the vertebral body, confirming leakage near the screw head.The cement was also visually observed to be leaking near the screw head from the l4 screw entry points on both sides.The cement in question was removed with a medullary forceps.Measures were taken to prevent cement from hardening in the threads by placing a set screw once before rod insertion.The rods and set screws were installed on both sides to apply compression to the required areas.The surgeon felt discomfort during final l4 fastening on the right side.It was determined that the set screw was not properly installed.The set screw and rod were removed.There was a possibility of hardened cement remaining in the l4 screw head on the right side, and an attempt was made to remove the screw.The hardened cement remained on the core of the screw as well, preventing the screwdriver from connecting.The cement remaining in the core was removed using an alignment device cleaning stylet and hospital instruments, but could not be completely removed.The screw was slowly rotated while pressing the screwdriver against it, and the screw was removed.A 5 mm longer screw was inserted with room in the vertebral body.Rods and set screws were placed and final fastening was performed.Subsequently, the final fastening of the opposite (left) side l4 was also found to be difficult, and the screw was extracted in the same manner as the right side.The cement remained in the screw core, making extraction difficult.The surgery was completed successfully with 40 minutes surgical delay.The surgeon felt some unusual discomfort at the time of l4 cement injection, but he didn't pay much attention to it at the time, when he checked the screw that was removed, there was evidence of cement coming out of the transverse hole.He does not believe there were any problems with the handling of the device (with respect to the placement of the alignment device mentioned above, etc.).He identified cement in the screw head, he anticipated some of the subsequent difficulties.In particular, the most difficult part was extracting the screw, which left behind hardened cement.Before the above event happened, when alignment devices were placed on the six screws scheduled for cement injection to check the connection with the open cannula, initially alignment devices failed to connect with the open cannula.After some minor adjustments to the orientation of the alignment devices, it was finally confirmed that the open cannulas were properly connected to all alignment devices.It was confirmed by the sales rep in postoperatively that an open cannula could be connected even if the alignment device was not properly placed on the screw.No further information is available at this time.Remarks: (b)(4) are involved with the same event.(b)(4) (synthes spine): cement, (b)(4) (depuy spine): screws and devices.This report is for one (1) viper prime cfxfn xtb 6x50mm s this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d2b.: additional pro-codes: kwq, kwp d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: b5: event description added h4: manufacture date added h3, h4, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 186760450s lot number: tbamum it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 14-feb-2024 manufacturing site: jabil le locle expiry date:31-dec-2028.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned corrected data: d4: udi number updated device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient status/outcome was stable, and no other medical intervention was required.

Brand Name
VIPER PRIME CFXFN XTB 6X50MM S
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19652376
Report Number1526439-2024-01756
Device Sequence Number6914270
Product Code NKB
UDI-Device Identifier10705034530109
UDI-Public(01)10705034530109(11)240214(17)281231(10)TBAMUM
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186760450S
Device Lot NumberTBAMUM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDES/SLEEVES/AIMING; UNKNOWN GUIDES/SLEEVES/AIMING; UNKNOWN RODS; UNKNOWN SCREWDRIVERS; VIPER PRIME CFXFN XTB 6X50MM S
Patient SexUnknown